Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 259, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 17, 2015, 4:54 PM CDT for Dallas County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2015, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 17, 2015, 5:22 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dallas County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350
WUUS53 KSGF 172154
SVRSGF
MOC059-172245-
/O.NEW.KSGF.SV.W.0259.150817T2154Z-150817T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 PM CDT MON AUG 17 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 545 PM CDT
* AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 5 MILES
SOUTHWEST OF BUFFALO... MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUFFALO... MARCH...
FOOSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3751 9312 3753 9318 3757 9318 3761 9316
3764 9312 3766 9306 3765 9300 3760 9296
3755 9298 3752 9305
TIME...MOT...LOC 2153Z 241DEG 9KT 3756 9313
HAIL...<.75IN
WIND...60MPH
$$
CRAMER2 follow-up statements
039
WWUS53 KSGF 172208
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT MON AUG 17 2015
MOC059-172245-
/O.CON.KSGF.SV.W.0259.000000T0000Z-150817T2245Z/
DALLAS MO-
508 PM CDT MON AUG 17 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN DALLAS COUNTY...
AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH
OF BUFFALO... MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARCH...FOOSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3751 9312 3753 9315 3756 9315 3758 9311
3761 9306 3763 9301 3762 9298 3760 9296
3755 9298 3752 9305
TIME...MOT...LOC 2207Z 259DEG 15KT 3756 9303
HAIL...<.75IN
WIND...60MPH
$$
CRAMER831
WWUS53 KSGF 172222
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT MON AUG 17 2015
MOC059-172232-
/O.CAN.KSGF.SV.W.0259.000000T0000Z-150817T2245Z/
DALLAS MO-
522 PM CDT MON AUG 17 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DALLAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3751 9312 3753 9315 3756 9315 3758 9311
3761 9306 3763 9301 3762 9298 3760 9296
3755 9298 3752 9305
TIME...MOT...LOC 2221Z 241DEG 9KT 3758 9299
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:14 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 17, 3:14 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT MON AUG 17 2015 .SHORT TERM...(This Evening through Tuesday) Issued at 0314 PM CDT MON AUG 17 2015 Scattered showers and thunderstorms were occurring this afternoon across the area. WV imagery shows slightly better mid level moisture moving in from the west. These storms should remain sub severe as wind fields remain weak. A weak shortwave trough moving across northern Kansas and Nebraska is likely aiding in this activity and will likely continue through the evening hours before dying off with loss of instability. Overnight conditions should remain relatively quiet with warmer overnight lows than previous nights as dewpoints creep up toward 70. Changes in the weather begin Tuesday as a strong upper level system over South Dakota and Nebraska takes shape. Several pieces of energy look to rotate around this feature making for a difficult forecast. One lobe of energy moves out of Kansas into the area during the afternoon hours. This looks to potentially trigger some severe convection as instability looks sufficient and 0-6km wind shear values increase to 30 to 40 kts. At this time the most favorable area for severe thunderstorms appears to be for areas along and northwest of I44 closer to the better upper level support. There is some uncertainty in the development of convection tomorrow afternoon/evening as mesoscale features will come into play. Temperatures will remain mild in the 80s. .LONG TERM...(Tuesday Night through Monday) Issued at 0314 PM CDT MON AUG 17 2015 Additional convection is possible overnight Tuesday night as a cold front enters the region from the northwest. This activity would likely come in after midnight Wednesday morning. Wind fields will be more favorable however instability will be waning. Cold frontal passage looks to occur around sunrise Wednesday. Wednesday looks to be a cool and wet day as post frontal showers are likely keeping temperatures well below normal. Showers look to end from west to east Wednesday afternoon. Upper level flow becomes westerly Thursday and Friday behind the current system. Thursday looks dry and very comfortable. Models are not consistent in the handling of the Friday-Sunday timeframe. GFS wants to keep Friday wet with the approach of a shortwave and the return of the front from the south...while the Euro keeps all precip south of the area until Saturday. Safe to say an low confidence forecast on precipitation from Friday onward. Temperatures do look seasonable. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1224 PM CDT MON AUG 17 2015 Mostly VFR conditions are expected throughout this TAF period. Wind directions will shift to a more SW direction then once again take on a more SSE component overnight. Generally, winds should stay at or below 10kt. There is a shot at some widely scattered showers and perhaps a TS this evening near the SGF and BBG terminals. Might also see a shower or two near JLN toward the end of the period. Used VCs to highlight this potential. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Frye
Hazardous weather outlook, Aug 17, 3:40 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT MON AUG 17 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 340 PM CDT MON AUG 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. WIND GUSTS TO 40 MPH AND SMALL HAIL IS POSSIBLE WITH SOME OF THE STORMS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING ACROSS THE THE AREA WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. IF THESE STORMS DO FORM...THEY COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ADDITIONAL STORMS WILL LIKELY DEVELOP OVERNIGHT INTO WEDNESDAY MORNING WITH THE APPROACH OF A COLD FRONT. HIGHEST CHANCES AND BEST CONFIDENCE IN SEVERE THUNDERSTORMS IS ACROSS AREAS ALONG AND NORTH OF INTERSTATE 44. THUNDERSTORM CHANCES WILL RETURN TO THE REGION FROM FRIDAY INTO THE WEEKEND HOWEVER UNCERTAINTY REMAINS IN COVERAGE OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
In the hours before
Special weather statement, Aug 17, 3:31 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT MON AUG 17 2015
MOZ093-172115-
NEWTON MO-
331 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON COUNTY UNTIL
415 PM CDT...
AT 331 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER NEOSHO...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NEOSHO... GRANBY...
DIAMOND... NEWTONIA...
WENTWORTH... STARK CITY...
RITCHEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SPRINGFIELD.
&&
LAT...LON 3676 9442 3689 9451 3705 9425 3705 9406
3697 9406 3685 9407 3676 9430
TIME...MOT...LOC 2031Z 238DEG 15KT 3686 9438
HATCHLocal storm report, Aug 17, 3:33 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT MON AUG 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL NEOSHO 36.87N 94.37W
08/17/2015 M0.88 INCH NEWTON MO TRAINED SPOTTER
DIME TO NICKLE SIZE HAIL ALONG WITH HEAVY RAIN. ESTIMATED
WIND OF 15MPH.
&&
TOLSENSpecial weather statement, Aug 17, 3:44 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT MON AUG 17 2015
MOZ094-102-172115-
BARRY MO-LAWRENCE MO-
344 PM CDT MON AUG 17 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARRY AND SOUTHEASTERN
LAWRENCE COUNTIES UNTIL 415 PM CDT...
AT 344 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONETT...MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MONETT... AURORA...
MARIONVILLE... PURDY...
VERONA... FREISTATT...
MADRY... PLEASANT RIDGE...
JENKINS... WHEELERVILLE...
MCDOWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SPRINGFIELD.
&&
LAT...LON 3684 9399 3702 9390 3702 9361 3683 9361
3682 9360 3674 9361 3672 9383
TIME...MOT...LOC 2044Z 224DEG 8KT 3687 9384
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:31 PM CDT | Special Weather Statement | SGF | Newton | 44 min |
| Aug 17, 3:44 PM CDT | Special Weather Statement | SGF | Barry | 31 min |
| Aug 17, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 26 min |
| Aug 17, 5:19 PM CDT | Flash Flood Warning | SGF | Christian | 3 hr |
| Aug 17, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.